Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 199, NWS Jackson, MS

June 13, 2002Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2002, 8:06 PM CDT for Rankin County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2002, 8:06 PM CDT (01:06 UTC)
Expired
Jun 13, 2002, 8:30 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Rankin County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 140106
SVRJAN
MSC121-140130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 830 PM CDT

* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF PUCKETT...OR ABOUT 7 MILES
  NORTHWEST OF MENDENHALL...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR PUCKETT AT 830 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 13, 3:00 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU JUN 13 2002

CONVECTION FILLING IN ALONG OUTFLOW BOUNDARY FROM WRN TN INTO
CENTRAL AR. CONVECTION TO DEVELOP SWD WITH TIME BUT WILL BE MOVING
INTO SLIGHTLY MORE CAPPED AIR MASS. WILL SEE CONVECTION DEVELOP INTO
NRN ZONES...HELPED BY APPROACH OF RELATIVELY WEAK SHORTWAVE THIS
EVENING. MODELS SHOW STRONGER VORTLOBE MOVING INTO REGION AFTER
MIDNIGHT...ASSOCIATED WITH REMAINS OF THE MESOSCALE COMPLEX OVER
OK/NRN TX THIS AFTERNOON. DEEP MOISTURE FORECAST OVER REGION AFTER
MIDNIGHT AND MOS REFLECTS THIS WITH LIKELY POPS NRN
ZONES...DIMINISHING SWD.

GOOD 500 MB HEIGHT FALLS NOTED FOR FRIDAY AS THE SURFACE BOUNDARY
SHIFTS INTO CENTRAL MS. DEEP MOISTURE REMAINS IN PLACE AS THE
BOUNDARY SINKS SWD...FORECAST INTO SE MS BY 00Z. AIR MASS TO DRY
FROM THE NW DURING THE DAY BUT WITH WEAK SHORTWAVE SHIFTING IN FROM
THE W FRIDAY BUT WILL NOT TIME END TO PRECIP AT THIS TIME. ANY
PRECIP THAT CONTINUES FOR THE FRIDAY NIGHT PERIOD WILL ONLY LAST
INTO THE EVENING. WILL LEAVE CHANCE CATEGORY SE ZONES AND SLIGHT
CHANCE CENTRAL AREAS.

DRY WEATHER RETURNING FOR SATURDAY WITH NLY SURFACE FLOW IN THE WAKE
OF THE SURFACE BOUNDARY. WEAK SHORTWAVES MOVING THROUGH SATURDAY AND
SATURDAY NIGHT BUT AIR MASS TO REMAIN DRY.

NEXT SURFACE TROUGH MOVING INTO THE REGION SUNDAY. BOUNDARY WILL
REMAIN DIFFUSE AND BEST MOISTURE NOTED FOR WRN ZONES. LOW LEVEL SLY
FLOW RETURNING FOR MONDAY. MODELS SHOW SIGNIFICANT INCREASE IN
MOISTURE FIELD FOR MONDAY AS SHORTWAVES CONTINUE TO TRACK ACROSS THE
REGION IN NW FLOW ALOFT. SURFACE BOUNDARY REMAINS IN PLACE THROUGH
TUESDAY SO WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS INTO NEXT
WEEK. AIR MASS DRYING BY WED AS SURFACE RIDGING DEVELOPS. WEATHER
LOOKS DRY WED AND THU.

JAN 71/88/65/85/63 5510
MEI 71/88/64/86/63 5510

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:51 PM CDTSevere Thunderstorm WarningJANSimpson29 min
Jun 13, 8:31 PM CDTSevere Thunderstorm WarningJANRankin24 min
Jun 13, 8:38 PM CDTSevere Thunderstorm WarningJANSmith42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.